MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BI MENTUM PFRK PE LINER 22 43

DEPUY ORTHOPAEDICS INC US BI MENTUM PFRK PE LINER 22 43
Catalog Number DS10014322
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Necrosis (1971); Pain (1994); Synovitis (2094); Distress (2329); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577); Colitis (4879)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, patient had a arthroplasty, depuy dual mobility hip prosthesis was implanted.On (b)(6) 2025, the patient had a revision due to mechanical failure of the prosthetic device.The indications for surgery included pain, elevated cobalt level of 0.6 mcg/l which was noted as ¿suggesting metal wear or corrosion of the implanted device¿, and implant failure.It should be noted that laterality of the hip was not listed.The "elevated cobalt level" was below reportable limits.It should also be noted that there were no medical records provided that state that there was corrosion or metal wear, nor any actual mention of implant failure.Doi: (b)(6) 2022.Dor: (b)(6) 2025.Left hip.
 
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Although distributed by depuy synthes joint reconstruction, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the depuy synthes customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
 
Event or Problem Description
Updated event description: prior to revision, imaging and mri revealed fluid surrounding the depuy components and an inflammatory response in the joint.The patient had suffered physical injury, emotional, distress, medical expenses, loss of enjoyment of life, and permanent impairment.Doi: (b)(6) 2022.Dor: (b)(6) 2025.Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, h6 clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a2, b7.Corrected: a1 patient identifier.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - " although distributed by depuy synthes joint reconstruction, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the depuy synthes customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process." the following investigation was provided by the supplier legal manufacturer: based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.Metallosis cannot be attributed to a polyethylene liner.A full investigation is completed on the depuy dual mobility hip prosthesis ( depuy investigation) within the same event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.As part of depuy synthes quality process all devices are manufactured, inspected, and released to approved specifications.No further investigation with regard to this complaint is required.The supplier will continue to monitor for trends.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Updated event description: medical records received.The patient previously underwent a primary hip replacement that used a metal-on-metal implant.Over time, friction between the metal components caused the release of microscopic metal debris into the surrounding tissues.This led to the development of metallosis, an inflammatory reaction to metal particles.The resulting inflammation produced a mass in the hip region that appeared similar to a tumor on imaging studies, prompting an evaluation for possible cancer.Further investigation revealed that the mass was actually a pseudotumor¿an inflammatory, non-cancerous growth caused by the metal debris from the implant.Additional diagnoses and condition experienced found, inflamed and irritated joint lining, wear-and-tear changes, evidence of old joint bleeding, some bone areas with cell death (osteonecrosis), a removed prosthetic joint component, vesicular palmoplantar eczema, impetigo, sebaceous cyst, trochanteric bursitis, colitis, mechanical complication of prosthetic joint implant, and mechanical complication of prosthetic hip implant.Mri on (b)(6) 2024 shows findings most suggestive of left hip synovitis, with a fluid collection located just anterior to the hip measuring 4.2 × 1.5 × 1.4 cm.This fluid collection may represent a ganglion cyst in the setting of synovitis.However, in a postoperative patient, the differential diagnosis for a fluid collection also includes a seroma, hematoma, or abscess.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, f10 (health effect - clinical code) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BI MENTUM PFRK PE LINER 22 43
Common Device Name
BI MENTUM PFRK PE LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key22330813
Report Number1818910-2025-150009
Device Sequence Number9354891
Product Code LPH
UDI-Device Identifier03662200015504
UDI-Public(01)03662200015504(17)250531(10)2002650A
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberDS10014322
Device Lot Number2002650A
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/24/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/09/2025
07/29/2025
11/17/2025
01/28/2026
03/10/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIS COLLARED STD SIZE 3.; ARTICUL/EZE BALL 22.225+4 NK.; PINN SECTOR W/GRIPTION 50MM.; PINNACLE DM LINER 50_43.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale